Florida, 2004

Hail and Damaging Wind in Florida, June 20, 2004

June 20, 2004 · NWS TAE · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 20, 1:15 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 20, 1:15 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SUN JUN 20 2004

.SYNOPSIS...
THE 16 UTC SURFACE ANALYSIS SHOWS A WEAK COLD FRONT FROM KJAX TO KAAF...
EXTENDING SOUTHWEST TO THE COAST OF LOUISIANA. THE FRONT SEPARATES VERY HUMID
AIR (WITH DEWPOINTS IN THE MID TO UPPER 70S) FROM JUST HUMID AIR (DEWPOINTS IN
THE LOWER 70S). SHOWERS AND THUNDERSTORMS HAVE FORMED SOUTH OF THIS
BOUNDARY ALONG THE SEA BREEZE FRONT. SOME OF THESE STORMS ARE PRODUCING
AMAZING AMOUNTS OF LIGHTNING STRIKES...SIMILAR TO LAST NIGHTS DISPLAY WHICH
KNOCKED OUT OUR RADAR.

&&

.SHORT TERM...
THE MODELS ARE IN GOOD AGREEMENT IN RAPIDLY DISSIPATING THE FRONT TONIGHT...
THEN BUILDING THE BERMUDA HIGH ACROSS SOUTH FLORIDA AND THE CENTRAL GULF
THROUGH WEDNESDAY. AT 500 MB HEIGHTS WILL FALL OVER THE CENTRAL U.S. AS THE WEST
ATLANTIC HEIGHTS RISE. THESE CHANGES WILL MEAN MOIST SOUTHWEST FLOW FROM 1000
TO 700 MB FROM MONDAY THROUGH WEDNESDAY. THIS IS TYPICALLY A WET PATTERN FOR
OUR AREA...AND MOS CONSENSUS POPS ARE HIGH. THE INCREASED CLOUD COVER AND RAIN
CHANCES MEAN SLIGHTLY BELOW AVERAGE HIGH TEMPERATURES.

.LONG TERM...
(THU-SUN) THE 1000-700 MB MEAN FLOW IS FORECAST BY THE GFS AND ECMWF TO REMAIN
SOUTHWEST THROUGH THE PERIOD. I HAVE GONE SLIGHTLY ABOVE CLIMATOLOGY AND GFS
MOS DUE TO THIS WET PATTERN AND THE CONSISTENCY OF THE MODELS IN FORECASTING
THIS PATTERN.

&&

.MARINE...
WINDS AND SEAS WILL INCREASE SLIGHTLY TUESDAY...BUT WILL REMAIN BELOW EXERCISE
CAUTION LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 74 89 73 87 / 30 60 30 60
PFN 76 88 76 87 / 30 50 30 50
DHN 73 89 73 86 / 20 60 30 60
ABY 73 89 72 87 / 20 60 30 60
VLD 73 89 72 88 / 30 60 30 60
CTY 74 87 75 88 / 30 60 30 60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

FOURNIER
Hazardous weather outlook, Jun 20, 4:47 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT SUN JUN 20 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-210947-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
547 AM EDT SUN JUN 20 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED. A WEAL LOW PRESSURE TROUGH WILL
DISSIPATE TODAY WITH GENERALLY DRIER OFFSHORE AIR FILTERING IN.
WIDELY SCATTERED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
NON-SEVERE THUNDERSTORMS ARE EXPECTED..MORE NUMEROUS IN FLORIDA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A RETURN TO A MORE ONSHORE AND MOIST AIRMASS WILL COMMENCE ON MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY WITH NO
ORGANIZED SEVERE WEATHER EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

In the hours before

Special weather statement, Jun 20, 1:29 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EDT SUN JUN 20 2004

FLZ028-029-034-201929-
DIXIE FL-LAFAYETTE FL-TAYLOR FL-
229 PM EDT SUN JUN 20 2004

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTERN LAFAYETTE COUNTY NEAR THE BORDER
WITH DIXIE AND TAYLOR COUNTIES...DRIFTING NORTHEAST AT 5 MPH. THIS
STORM HAS A HISTORY OF VERY INTENSE LIGHTNING.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Taylor

When
June 20, 2:30 PM EST
Where
Taylor County, 3 mi NW of Perry
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.150, -83.617

A roof ripped off a mobile home and several downed trees reported by the Taylor County EMA.

Hail, Taylor

When
June 20, 2:30 PM EST
Where
Taylor County, 3 mi NW of Perry
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.150, -83.617

Nickel size hail reported by the Taylor County EMA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404573, 5404574.